Alert archive / Texas / Flash Flood Warnings in 2022

Flash Flood Warning 12, NWS Midland/Odessa, TX

June 27, 2022Reagan County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at Jun 27, 2022, 10:25 PM CDT for Reagan County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2022, 10:25 PM CDT (03:25 UTC)
Expired
Jun 28, 2022, 1:30 AM CDT
In force
3 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
None

County Reagan County, TX

The radar

The Midland/Odessa radar (KMAF), 98 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 3.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2022-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 978 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2022-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
978 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1824 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

125 
WGUS54 KMAF 280325
FFWMAF
TXC383-280630-
/O.NEW.KMAF.FF.W.0012.220628T0325Z-220628T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
1025 PM CDT Mon Jun 27 2022

The National Weather Service in Midland/Odessa has issued a

* Flash Flood Warning for...
  Southwestern Reagan County in western Texas...

* Until 130 AM CDT.

* At 1025 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Best, Texon, and along U.S. HWY 67 and RR 1555.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3108 10178 3130 10177 3130 10158 3108 10157

FLASH FLOOD...RADAR INDICATED

$$

MS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 6:48 PM CDT, 3 hours 37 minutes earlier.

Area forecast discussion, Jun 27, 6:48 PM CDT, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
648 PM CDT Mon Jun 27 2022

...New AVIATION...

.AVIATION...
(00Z TAFS)
Issued at 629 PM CDT Mon Jun 27 2022

Ongoing convection has mostly remained outside of area
terminals, however TS/VCTS will still be possible over the
next few hours, especially at FST, MAF, and INK. Brief wind
shifts will be possible due to thunderstorm generated outflow
boundaries. Otherwise, winds are expected to continue out of
the east to northeast through tonight.

&&

.SHORT TERM...
(This afternoon through Tuesday night)
Issued at 117 PM CDT Mon Jun 27 2022

Upper ridge has 2 centers today... TX and NV.  The ridge over TX
will weaken Tuesday as ridge grows over the Western US.

A cold front moved into the region yesterday resulting in noticeably
cooler temperatures today.  Even post frontal with an E wind
guidance unusually cool for late June in the low to mid 80s... went
slightly over. Lows in the 60s.

Some locations did get good rain yesterday especially SE NM. Caprock
was the winner with 2.0 inch of rain reported.  Chance of additional
storms this afternoon and evening.  Will have orographic lift with
an E wind and will also have boundary across the Srn CWA to act as a
focus for storm development.  Locally heavy rain will be possible
with MAF 12z PW over 1.2 inches and slow moving storms. Rain chance
higher areawide on Tuesday with best chance over Davis Mtns into the
Marfa Plateau and Northern Big Bend region.

&&

.LONG TERM...
(Wednesday through  Sunday)
Issued at 117 PM CDT Mon Jun 27 2022

An upper ridge will be situated over the Four Corners on Wednesday,
primed to slowly shift eastward for the later half of the week. This
means thickness will be increasing each day for West Texas and
Southeast New Mexico and temperatures should rebound to near normal
as a result for Thursday and beyond. An inverted trough will be
pushing its way into the region Tuesday and Wednesday, and this may
help prevent temperatures from reaching the triple digits through
the weekend. Thanks to upslope flow in this pattern, we'll have a
decent shot at some thunderstorms each afternoon, with the greatest
chances across the western half of the CWA and higher terrain.
Still, given the uncertainty with this set up and the potential for
drier air moving into the region, have only maintained minimal POPs
through parts of the Permian Basin and lower Trans Pecos through the
long term period. Any storms that develop will be capable of
frequent lightning, gusty winds, and heavy rainfall which may
result in localized flooding. By the beginning of next week, an
upper trough off the coast of CA/OR should push the thermal ridge
over the region, and we look to return to triple digits.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               67  86  67  92 /  10  30  10  10
Carlsbad                 66  86  62  89 /  30  40  30  30
Dryden                   72  94  69  94 /  30  40  20  20
Fort Stockton            67  88  65  91 /  30  40  30  30
Guadalupe Pass           63  78  60  82 /  20  40  30  40
Hobbs                    64  83  62  87 /  30  40  30  20
Marfa                    58  83  55  84 /  30  60  40  50
Midland Intl Airport     68  86  66  90 /  10  40  20  10
Odessa                   69  86  67  89 /  20  40  20  10
Wink                     68  89  65  91 /  20  40  30  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...72
LONG TERM....88
AVIATION...24
Hazardous weather outlook, Jun 27, 1:15 PM CDT, 9 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
115 PM CDT Mon Jun 27 2022

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-281815-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
115 PM CDT Mon Jun 27 2022 /1215 PM MDT Mon Jun 27 2022/

This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.

.DAY ONE...This afternoon and tonight.

Thunderstorms are possible this afternoon and evening, mainly over
the Pecos River Valley. Any storms that do develop will be
accompanied by frequent lightning, gusty winds, and heavy rainfall,
which may result in localized flash flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Special weather statement, Jun 27, 5:10 PM CDT, 5 hours 15 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
510 PM CDT Mon Jun 27 2022

TXZ082-272300-
Terrell TX-
510 PM CDT Mon Jun 27 2022

...A strong thunderstorm will impact portions of east central Terrell
County through 600 PM CDT...

At 510 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Terrell County Gas Plant, or 26 miles northeast of
Dryden, moving northwest at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Terrell County Gas Plant.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3029 10176 3025 10176 3030 10200 3043 10189
      3032 10174 3030 10174
TIME...MOT...LOC 2210Z 121DEG 13KT 3028 10176

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

91
Special weather statement, Jun 27, 5:59 PM CDT, 4 hours 26 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
559 PM CDT Mon Jun 27 2022

TXZ075-274-272345-
Pecos TX-Reeves County Plains TX-
559 PM CDT Mon Jun 27 2022

...A strong thunderstorm will impact portions of northwestern Pecos
and east central Reeves Counties through 645 PM CDT...

At 559 PM CDT, Doppler radar was tracking a strong thunderstorm 18
miles southwest of Grandfalls, or 19 miles northwest of Fort
Stockton, moving northwest at 10 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Coyanosa and B F Goodrich Testing Track.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3113 10297 3108 10306 3126 10329 3136 10307
TIME...MOT...LOC 2259Z 147DEG 10KT 3113 10305

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

91
Special weather statement, Jun 27, 6:04 PM CDT, 4 hours 21 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
604 PM CDT Mon Jun 27 2022

TXZ069-272345-
Upton TX-
604 PM CDT Mon Jun 27 2022

...A strong thunderstorm will impact portions of east central Upton
County through 645 PM CDT...

At 603 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Rankin, moving west at 5 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of east central Upton
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3138 10186 3128 10190 3126 10207 3146 10200
TIME...MOT...LOC 2303Z 104DEG 5KT 3133 10194

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

91
Special weather statement, Jun 27, 6:19 PM CDT, 4 hours 6 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
619 PM CDT Mon Jun 27 2022

TXZ070-280000-
Reagan TX-
619 PM CDT Mon Jun 27 2022

...A strong thunderstorm will impact portions of central Reagan
County through 700 PM CDT...

At 619 PM CDT, Doppler radar was tracking a strong thunderstorm over
Reagan County Airport, or near Big Lake, moving north at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Big Lake, Reagan County Airport and Stiles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3114 10130 3118 10153 3140 10173 3147 10130
TIME...MOT...LOC 2319Z 158DEG 13KT 3123 10149

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

91
Special weather statement, Jun 27, 7:09 PM CDT, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
709 PM CDT Mon Jun 27 2022

TXZ069-070-280100-
Reagan TX-Upton TX-
709 PM CDT Mon Jun 27 2022

...Strong thunderstorms will impact portions of northwestern Reagan
and southeastern Upton Counties through 800 PM CDT...

At 709 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 17 miles northwest of Reagan County Airport to
near Rankin. Movement was north at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Rankin and Stiles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3160 10158 3135 10215 3113 10196 3130 10154
TIME...MOT...LOC 0009Z 184DEG 12KT 3140 10164 3126 10196

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

91
Special weather statement, Jun 27, 7:12 PM CDT, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
712 PM CDT Mon Jun 27 2022

TXZ067-075-274-280100-
Pecos TX-Ward TX-Reeves County Plains TX-
712 PM CDT Mon Jun 27 2022

...A strong thunderstorm will impact portions of north central Pecos,
east central Reeves and central Ward Counties through 800 PM CDT...

At 712 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Grandfalls, or 23 miles north of Fort Stockton,
moving northwest at 10 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Coyanosa and B F Goodrich Testing Track.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3125 10286 3115 10291 3121 10330 3145 10316
TIME...MOT...LOC 0012Z 114DEG 10KT 3122 10296

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

91

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 7:09 PM CDTSpecial Weather StatementMAFUpton51 min
Jun 27, 7:12 PM CDTSpecial Weather StatementMAFWard48 min
Jun 27, 8:23 PM CDTAreal Flood AdvisoryMAFReagan, Upton3 hr
Jun 27, 9:08 PM CDTAreal Flood AdvisoryMAFLoving, Reeves3 hr
Jun 28, 1:39 PM CDTSpecial Weather StatementMAFJeff Davis51 min
Jun 28, 2:04 PM CDTAreal Flood AdvisoryMAFJeff Davis3 hr
Jun 28, 2:59 PM CDTAreal Flood AdvisoryMAFJeff Davis3 hr
Jun 28, 3:21 PM CDTFlash Flood WarningMAFJeff Davis3 hr
Jun 28, 3:38 PM CDTAreal Flood AdvisoryMAFDawson, Martin3 hr
Jun 28, 3:54 PM CDTSpecial Weather StatementMAFMartin51 min
Jun 28, 3:55 PM CDTSpecial Weather StatementMAFJeff Davis65 min
Jun 28, 4:30 PM CDTSpecial Weather StatementMAFMidland45 min
Jun 28, 5:06 PM CDTAreal Flood AdvisoryMAFReeves3 hr
Jun 28, 5:12 PM CDTSpecial Weather StatementMAFReeves63 min
Jun 28, 5:46 PM CDTSpecial Weather StatementMAFWinkler59 min
Jun 28, 5:51 PM CDTAreal Flood AdvisoryMAFLoving, Winkler3 hr
Jun 28, 6:24 PM CDTAreal Flood AdvisoryMAFReeves3 hr
Jun 28, 6:42 PM CDTFlash Flood WarningMAFReeves3 hr

Nearby

Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.